MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-2-MVI-3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return for analysis, but has not yet been received; therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
As reported, the web device was used to treat a 4.9mm x 3.0mm pcomm aneurysm.The web would not detach and during maneuvering, the physician tried slight reverse traction on the pusher wire and used the detachment controller to detach the web.After detachment, the physician used a scepter xc balloon catheter to re-position the web device; however, the guidewire used with the scepter xc balloon pushed the web out of the aneurysm.The physician used a snaring device to retrieve the device out of the patient and used a new web sl device to successfully complete the case.Outcome was good and patient was discharged.
 
Additional Manufacturer Narrative
Summary of device evaluation: the investigation of the returned web system found the implant detached from the delivery system, the proximal connector kinked, and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged heater coil winding and connector.However, the implant tether was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil condition is consistent with the web implant getting caught in between the windings due to the implant tether increasing in diameter as it gets heated from the thermal activation of the detachment controller and exceeding the inner diameter of the heater coil, resulting in the web sticking to the pusher post-activation.The physical evaluation of the device could not identify the conditions or circumstances that led to the connector damage, but the damage is consistent with the device experiencing forces over specification.The returned detachment controller was found to function as intended and would not have caused or contributed to the reported event.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17099511
Report Number2032493-2023-00786
Device Sequence Number7803114
Product Code OPR
UDI-Device Identifier00842429117996
UDI-Public(01)00842429117996(11)230419(17)260331(10)0000348500
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberW5-6-2-MVI-3
Device Catalogue NumberW5-6-2
Device Lot Number0000358500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale